Hi there Im not on avonex but copaxone. I have had itchiness on and off and am now wondering if it is my neuopathic pain medicine causing this. Strange I know, as it is suppose to help reduce these sensations. My rash is brought on by itching, and initially there is no rash until I itch too much. Drivingme crazy. When i think back though I have had this previously and think it could also be the copaxone. Hopefully you will get some answers from your MS support team, worth asking. im waiting on them getting back to me. Itch can also be a sign of other problems from side effect to medicine, neuropthic pain , allergy etc. Hopefully you will get some answers soon. take care .
Have you called the nurse who came out to teach technique or the docs office?
I'm on an interferon, but have not experienced this. I hope it's not the Avonex :( Are you on anything else for symptom treatment?
Thanks Heather. I'm not on any other med. I've been using Rogaine for a few mos. I wonder if it could be that - it makes my scalp itch. I'm thinking that it coud be the Avonex or Rogaine or possibly a symptom of something else. Thanks.
Thanks. Haven't asked yet & not on any other med. Will call & ask the co. that supplies the Avonex & M.S. dr. Thanks.
Welcome. For what it's worth, I've heard the rogaine can cause itching and rash - it's worth jotting down for the nurse and doc to check.
I do hope it's not your MS meds :)
I had rashes and itchiness with the Avonex prefilled. So far, the kind you have to mix is working well for me. I guess it's usually the preservative that is the allergen. You can be allergic to interferon, but it's pretty rare. Rebif uses the same preservative. First I'd try the Avonex you have to mix, and if that doesn't work, I'd look into Betaseron.
Itchiness on and around the welts is pretty common. All of theses reactions are supposed to diminish over time. (Hopefully!)
Thanks Tammy. I saw a dermatologist yesterday & saw another dr. 2 wks. ago & both said the rashes are not from meds., from outside allergens. The rashes are only on exposed skin (face, neck, arms). I wonder if I get the Avonex that i'd have to mix, if it would be better with the rashes. The drs. think if it were the med., i'd have rashes all over which i don't. Is it easy to mix the med.? I love that the shots are ready & only once a wk. Thanks Tammy!
"My rash is brought on by itching, and initially there is no rash until I itch too much. Drivingme crazy. When i think back though I have had this previously..."
There is an autoimmune type of hive and itch that presents the way you describe. It is called dermagraphia or allergic uticaria. It can also result from pressure, in which case it is termed delayed pressure urticaria. All these terms generate extensive general information resources when they are entered in a good search engine to learn more.
It is easy to start looking for a substance that is a likely allergy trigger. It is possible though that itching and/or hives are a general autoimmune response instead.
Thanks Mary! I will chek it out.